Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 495, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Oct 12, 2007, 2:57 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 12, 2007, 2:57 PM CDT (19:57 UTC)
- Expired
- Oct 12, 2007, 3:30 PM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Custer County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 3:15 PM CDT | HAIL 0.75 | 24 W Oconto, NE | HAIL MOSTLY SMALLER BUT A FEW PENNIES. 1.34 INCHES OF RAINFALL OVER PAST HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 121957
SVRLBF
NEC041-111-122030-
/O.NEW.KLBF.SV.W.0495.071012T1957Z-071012T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
257 PM CDT FRI OCT 12 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
EAST CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 330 PM CDT.
* AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES EAST OF BRADY TO
COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...OR ALONG A LINE
EXTENDING FROM 26 MILES NORTHWEST OF LEXINGTON TO 18 MILES
SOUTHEAST OF NORTH PLATTE...AND MOVING NORTH AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MAXWELL BY 320 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4120 10059 4122 9999 4104 9999 4103 10002
4103 10019 4102 10020 4094 10020 4093 10059
TIME...MOT...LOC 1957Z 180DEG 8KT 4104 10011 4103 10047
$$
KECK2 follow-up statements
000
WWUS53 KLBF 122015
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 PM CDT FRI OCT 12 2007
NEC041-111-122030-
/O.CON.KLBF.SV.W.0495.000000T0000Z-071012T2030Z/
CUSTER NE-LINCOLN NE-
314 PM CDT FRI OCT 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EAST CENTRAL LINCOLN AND SOUTHWESTERN CUSTER COUNTIES...
AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF HIGHWAY
47 MILE MARKER 80 TO MAXWELL...OR ALONG A LINE EXTENDING FROM 25
MILES SOUTH OF ARNOLD TO 16 MILES EAST OF NORTH PLATTE...MOVING NORTH
AT 5 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MAXWELL BY 320 PM CDT...
HIGHWAY 47 MILE MARKER 80 BY 330 PM CDT...
RURAL SOUTHWEST CUSTER COUNTY THROUGH 330 PM CDT...
IN ADDITION TO LARGE HAIL...DAMAGING WINDS...AND HEAVY
RAIN...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4120 10059 4122 9999 4104 9999 4103 10002
4103 10019 4102 10020 4094 10020 4093 10059
TIME...MOT...LOC 2014Z 180DEG 8KT 4108 10011 4107 10047
$$
KECK000
WWUS53 KLBF 122017
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CDT FRI OCT 12 2007
NEC041-111-122030-
/O.CON.KLBF.SV.W.0495.000000T0000Z-071012T2030Z/
CUSTER NE-LINCOLN NE-
317 PM CDT FRI OCT 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EAST CENTRAL LINCOLN AND SOUTHWESTERN CUSTER COUNTIES...
AT 311 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF HIGHWAY 47 MILE MARKER 80 TO MAXWELL...OR ALONG A LINE
EXTENDING FROM 25 MILES SOUTH OF ARNOLD TO 16 MILES EAST OF NORTH
PLATTE...MOVING NORTH AT 5 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 47 MILE MARKER 80 BY 330 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4120 10059 4122 9999 4104 9999 4103 10002
4103 10019 4102 10020 4094 10020 4093 10059
TIME...MOT...LOC 2017Z 180DEG 8KT 4109 10011 4108 10047
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 2:54 PM CDT, 3 minutes earlier.
Area forecast discussion, Oct 12, 2:54 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 254 PM CDT FRI OCT 12 2007 .DISCUSSION... ALL MODELS ARE CONVERGING TOWARD THE TRACK OF THE GFS WITH THE WEEKEND STORM SYSTEM. THE GFS AND OTHER MODELS ARE TRACKING THE UPPER LEVEL LOW ACROSS NORTHERN KS PLACING WRN AND NCNTL NEB IN A FAVORABLE AREA FOR WIDESPREAD RAIN. THE H7 LOW TRACKING VERY NEAR THE KS-NEB BORDER CONTINUES TO SUGGEST HIGH POPS AND WIDESPREAD RAIN NRN AND CNTL ZONES AND SLIGHTLY LOWER POPS WITH SCATTERED RAIN ACROSS SRN ZONES. WINDS SPEEDS... THE SYSTEM WILL TRACK EAST SATURDAY AND SUNDAY AT 10 TO 15 MPH AND PRODUCE A PROLONGED PERIOD WET AND WINDY WEATHER. THE LATEST SOLNS SUGGEST NEAR WIND ADVISORY CONDITIONS DEVELOPING SUNDAY AFTN IN THE NORTHWEST AND SPREADING EAST OVERNIGHT THROUGH MONDAY MORNING. LATER FCSTS CAN ADJUST WIND SPEEDS UPWARD SLIGHTLY TOWARD THE GUIDANCE WHICH PRODUCES THE MOST ACCURATE WIND SPEEDS. FCST SKILL WILL INCREASE DURING THE NEXT 24 HRS. SEVERE WEATHER... THE SPC HAS OUTLOOKED PARTS OF CNTL AND SRN NEB FOR ELEVATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL SATURDAY EVENING. STRONG WARM AIR AND MOISTURE ADVECTIONS ARE EXPECTED TO AID IN THE DESTABILIZATION OF THE ATMOSPHERE PRODUCING STORMS CAPABLE OF LARGE HAIL. THIS PROCESS SHOULD BEGIN LATE EVENING...AFTER 9 PM AND CONTINUE OVERNIGHT. SUNDAY...THE NAM12 WHICH IS A SLOWER SOLN INDICATES THE SFC LOW WILL BE ACROSS SRN NEBRASKA SUNDAY MORNING. ALTHOUGH THE FCST AREA IS NOT OUTLOOKED FOR SVR WEATHER. UPPER LEVEL FORCING IN CONJUNCTION WITH A SFC WARM FRONT COULD CAUSE THE ATM TO DESTABILIZE BETWEEN 11 AM AND 1 PM. THIS IS PROVISIONAL SINCE THE BEST AREA FOR SVR WEATHER WILL BE ACROSS SOUTH CNTL NEB LATER IN THE AFTN. CLOUD COVER AND FOG... STRATUS IS EXPECTED TO CONTINUE TO EXPAND ACROSS THE FCST AREA TONIGHT. LOW LEVEL MOISTURE ADVECTION...UPSLOPE WINDS...DRY AIR ALOFT ALL SUGGEST HIGH PROBABILITY OF AREAS OF FOG DEVELOPING. THE FCST INCLUDES AREAS OF FOG...SHRAS AND ISOLD TSTMS TONIGHT THROUGH SATURDAY MORNING BUT THE FOG COULD LAST THROUGH SATURDAY NIGHT UNTIL THE 850 MB COLD FRONT DROPS THROUGH SUNDAY. RAINFALL... HPC SUGGESTS TOTAL RAINFALL OF 1/2 TO NEARLY 2 INCHES WITH LEAST AMOUNTS SOUTH AND HIGHEST RAINFALL IN THE NORTHEAST. THIS IS A BLEND OF THE FASTER BUT WETTER GFS AND SLOWER BUT DRIER NAM12. THE LATEST...12Z ECMWF IS SOMEWHAT WETTER. THIS SOLN IS THE SLOWEST AND IS CLOSE TO THE UKMET. SO LATER FCSTS MAY HAVE TO EXTEND THE RAIN INTO MONDAY EVENING IF THE ECMWF AND UKMET ARE VERIFYING. TUESDAY...A BRIEF REPRIEVE. WEDNESDAY THROUGH FRIDAY...THE ECMWF IS RACING ANOTHER STORM SYSTEM THROUGH THE CENTRAL PLAINS WEDNESDAY WITH A SECOND SYSTEM CLOSELY FOLLOWING ON FRIDAY. THE OFFICIAL FCST FOLLOWS THE HPC FCST WHICH CALLS FOR RAIN WEDNESDAY NIGHT AND THURSDAY. THE GFS IS FARTHER NORTH CARVING A SINGLE SYSTEM THROUGH THE NRN PLAINS THURSDAY. THUS THE MODELS ARE IN POOR AGREEMENT WITH THESE SYSTEMS AND FCST CONFIDENCE IS LOW. FCST TEMPERATURES ARE THE USUAL BLEND OF THE NAM12 AND GUIDANCE DAYS 1 THROUGH 4. HPC GRIDS WERE THE BASIS OF THE DAY 5 THROUGH 7 FCST. && .AVIATION... CEILING LOWERING TO MVFR WILL BE THE COMMON FOCUS THIS EVENING AS MOISTURE SPREADS NORTH. BY MIDNIGHT IFR CONDITIONS WILL INCREASE ACROSS THE SOUTHWEST WITH VISIBILITIES LOWERING WITH PATCHY FOG EARLY. BEFORE DAYBREAK THE SOUTHWEST CAN EXPECTED VISIBILITIES FROM 1/2 TO 1 MILE NORTH TO INTERSTATE 80 THAT COULD AS FAR NORTH AS HIGHWAY 2 THROUGH 15Z SATURDAY. THE LOW CEILING AND VISIBILITIES WILL IMPROVE TO MVFR THROUGH NOONTIME WITH LITTLE CHANCE EXPECTED UNTIL LATE AFTERNOON WHEN THE CHANCE FOR CONVECTION WILL INCREASE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Oct 12, 2:48 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 248 PM CDT FRI OCT 12 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-130600- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 248 PM CDT FRI OCT 12 2007 /148 PM MDT FRI OCT 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SOUTHEAST WINDS WILL CHANNEL MOISTURE NORTHWEST ACROSS THE FORECAST AREA TONIGHT. THE DEEPING BOUNDARY LAYER MOISTURE WILL HELP ADVANCE LOW CLOUD CEILINGS NORTH WITH AREAS OF FOG DEVELOPING OVERNIGHT. A FRONTAL BOUNDARY TO THE SOUTH WILL ALSO FOCUS THE POTENTIAL FOR ISOLATED THUNDERSTORMS ACROSS THE WEST CENTRAL AND SOUTH WEST THAT WILL SHIFT NORTHWARD OVERNIGHT. THUNDERSTORMS THAT FORM TONIGHT WILL BE ELEVATED WITH THE POTENTIAL FOR STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY THROUGH SATURDAY NIGHT. THE PRIMARY RISK IS LARGE HAIL...DAMAGING WIND AN VERY HEAVY RAIN. A STRONG STORM SYSTEM IS EXPECTED TO COME ACROSS THE ROCKIES AND LINK UP WITH A NEARLY STATIONARY FRONT. INSTABILITY AND LOW LEVEL WIND PROFILES WILL BE FAVORABLE FOR ISOLATED SUPER CELL DEVELOPMENT SATURDAY EVENING. THEN...WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH SUNDAY. HEAVY RAIN IS THE PRIMARY CONCERN THROUGH SUNDAY EVENING AND EARLY MONDAY WITH WIDESPREAD 72 HOUR TOTALS EXCEEDING AND INCH AND ISOLATED AMOUNTS GREATER THAT TWO INCHES. AT THIS TIME...IT APPEARS THAT THE HEAVIEST RAINFALL TOTALS WILL BE IN NORTH CENTRAL AND NORTHWEST NEBRASKA ALONG AND NORTH OF STATE HIGHWAY 2. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS/KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:29 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 46 min |
| Oct 12, 4:18 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 21 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.